Alert archive / Virginia / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 96, NWS Blacksburg, VA
NWS Blacksburg, VA issued this severe thunderstorm warning at Apr 27, 2011, 7:44 PM EDT for 4 counties in Virginia. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 27, 2011, 7:44 PM EDT (23:44 UTC)
- Expired
- Apr 27, 2011, 8:30 PM EDT
- In force
- 46 min
- Issued by
- NWS Blacksburg, VA
- Area
- Storm-based polygon
Counties Campbell County, VA, Charlotte County, VA, Halifax County, VA, Pittsylvania County, VA
The radar
The Roanoke radar (KFCX), 119 km from the middle of the area, began a volume at 23:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 27, 6:15 PM EDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Roanoke, VA (KRNK), launched 12:00Z, 11.7 hours before the alert went out and 50 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 190 J/kg
- Mixed-layer CIN
- -25 J/kg
- Mixed-layer LCL
- 678 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 203 m²/s²
- 0-3 km storm-relative helicity
- 275 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.3
The text
As transmitted, in the capitals the NWS used until 2016.
667
WUUS51 KRNK 272344
SVRRNK
VAC031-037-083-143-280030-
/O.NEW.KRNK.SV.W.0096.110427T2344Z-110428T0030Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
744 PM EDT WED APR 27 2011
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN PITTSYLVANIA COUNTY IN SOUTH CENTRAL VIRGINIA
NORTHWESTERN HALIFAX COUNTY IN SOUTH CENTRAL VIRGINIA
NORTHWESTERN CHARLOTTE COUNTY IN SOUTH CENTRAL VIRGINIA
EASTERN CAMPBELL COUNTY IN CENTRAL VIRGINIA
* UNTIL 830 PM EDT.
* AT 739 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
CHALK LEVEL...OR 6 MILES NORTHEAST OF CHATHAM...AND MOVING
NORTHEAST AT 45 MPH.
* LOCATIONS IMPACTED INCLUDE...
CHALK LEVEL...
MT AIRY...
STRAIGHTSTONE...
LONG ISLAND...
MIKE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF QUARTER OR
LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR LARGE
LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE AT...
1...8 6 6...2 1 5...4 3 2 4.
&&
LAT...LON 3710 7868 3675 7927 3687 7944 3733 7900
3727 7892 3725 7892 3725 7889 3722 7885
3721 7885 3721 7883
TIME...MOT...LOC 2344Z 224DEG 38KT 3690 7926
$$
161 follow-up statement
494
WWUS51 KRNK 280022
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
822 PM EDT WED APR 27 2011
VAC031-037-083-280030-
/O.CON.KRNK.SV.W.0096.000000T0000Z-110428T0030Z/
HALIFAX VA-CHARLOTTE VA-CAMPBELL VA-
822 PM EDT WED APR 27 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM EDT
FOR SOUTHEASTERN CAMPBELL...NORTHWESTERN CHARLOTTE AND NORTHERN
HALIFAX COUNTIES...
AT 821 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR HAT CREEK...OR NEAR BROOKNEAL...MOVING NORTHEAST AT 45
MPH.
LOCATIONS IMPACTED INCLUDE...
HAT CREEK...
RED HOUSE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TO REPORT SEVERE WEATHER...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN BLACKSBURG AT...1...8 6 6...2 1 5...4 3 2 4...WHEN YOU CAN
DO SO SAFELY.
&&
LAT...LON 3699 7897 3710 7912 3730 7896 3727 7892
3725 7892 3725 7889 3721 7885 3721 7883
3715 7875 3714 7875
TIME...MOT...LOC 0023Z 224DEG 38KT 3712 7893
$$
16What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 27, 7:10 PM EDT, 34 minutes earlier.
Area forecast discussion, Apr 27, 7:10 PM EDT, 34 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BLACKSBURG VA 710 PM EDT WED APR 27 2011 .SYNOPSIS... A MOIST SOUTHERLY FLOW OF AIR WILL PERSIST ACROSS THE REGION THIS EVENING AHEAD OF A STRONG COLD FRONT APPROACHING FROM THE WEST. THIS SLOW MOVING FRONT WILL CROSS THE MID ATLANTIC REGION LATE TONIGHT INTO THURSDAY MORNING. COOLER HIGH PRESSURE WILL BUILD INTO THE AREA THURSDAY NIGHT AND FRIDAY. && .NEAR TERM /THROUGH THURSDAY NIGHT/... TORNADO WATCH 240 IS BEING EXPANDED TO INCLUDE THE REMAINDER OF OF OUR FORECAST AREA MINUS THE TWO COUNTIES IN TORNADO WATCH 239. PREVIOUS DISCUSSION... UPDATE TO INCREASE CHANCES OF SHOWERS AND STORMS EAST OF THE BLUE RIDGE THIS EVENING. COVERAGE BASED UPON CURRENT LOCATION ON KFCX RADAR AND EXPECTED TRENDS THROUGH THE EVENING. HAVE ALSO TWEAKED HOURLY TEMPERATURE...DEW POINT AND WIND GRIDS THROUGH THE NEXT FEW HOURS. TEXT ZFP PRODUCT WILL NOW REFLECT TORNADO WATCH FOR TAZEWELL AND SMYTH COUNTIES. THE VIGOROUS STORM SYSTEM THAT HAS BEEN HAMMERING THE SOUTHERN MISSISSIPPI VALLEY THE LAST FEW DAYS WILL HEAD TO THE EAST COAST TONIGHT AND THURSDAY. THE TIMING OF THE SQUALL LINE PASSING OVER THE AREA IS AS FOLLOWS...BLUEFIELD/RICHLANDS 11P-03A...GREENBRIER/NEW RIVER VALLEY SOUTH INTO THE NORTH CAROLINA HIGHLANDS 01A-05A. THIS LINE MAY SLOW DOWN AS IT MOVES TO THE BLUE RIDGE BETWEEN 04A-8A THURSDAY...THEN TRACKS TO THE FOOTHILLS (5A-8A) AND EVENTUALLY THE PIEDMONT (6A-10A). BY 1PM THURSDAY...THIS LINE OF SHOWERS WILL BE EXITING RNK CWA. AFTERNOON CONVECTION HAS HELPED DECREASE INSTABILITIES AND REMOVE SOME STORM ENERGY FROM THE AREA. LIKELY TO SEE A LULL IN CONVECTION INTO THIS EVENING. STARTING THIS EVENING THE SQUALL LINE WITH BOW ECHOES SHOULD PRODUCE WIDESPREAD WIND DAMAGE. LARGE HAIL AND TORNADOES ARE POSSIBLE WITH ANY ROTATING STORM. PWATS 1.00-1.25 TO PRODUCE HEAVY DOWNPOURS OVERNIGHT AND INTO THURSDAY MORNING. LOCALIZE FLASH FLOODING ALWAYS A THREAT. WIDESPREAD FLASH FLOODING IS POSSIBLE IF SQUALL LINE BECOMES ALMOST STATIONARY. AT THIS POINT THINK LINE WILL BE MOVING FAIRLY QUICKLY TO NOT ISSUE FLASH FLOOD WATCH. PRESSURE RISES BEHIND THE FRONT WILL BE STRONG WITH BREEZY AND GUSTY CONDITIONS. SATURATED GROUND AND GUSTY POST-FRONTAL WINDS COULD DOWN TREES/POWER LINES FROM NON-THUNDERSTORM WINDS. TEMPERATURES AGAIN WILL BE MUGGY UNTIL THE FRONT PASSES TO THE EAST THURSDAY AFTERNOON. SEASONAL TEMPERATURES AND DRIER CONDITION EXPECTED THURSDAY AFTERNOON. && .SHORT TERM /FRIDAY THROUGH SATURDAY/... LONG WAVE TROF MOVES EAST OF THE FORECAST AREA BY LATE FRIDAY. HAVE DEEP NORTHWEST FLOW ON THURSDAY NIGHT AND FRIDAY AND ENOUGH LOW LEVEL MOISTURE TO KEEP A CHANCE OF SHOWERS IN THE WESTERN UPSLOPE AREAS THROUGH FRIDAY. 500 MB HEIGHTS START RISING ON FRIDAY NIGHT AND SATURDAY. AT THE SURFACE HIGH PRESSURE WILL BE CENTERED OVER VIRGINIA AND NORTH CAROLINA BY SATURDAY MORNING. && .LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/... UPPER RODGE CONTINUES INTO THE SOUTHEAST UNITED STATES ON SATURDAY NIGHT AND SUNDAY. THE SURFACE HIGH MOVES OFFSHORE SATURDAY NIGHT AND SUNDAY WITH DEEP SOUTHWEST WINDS DEVELOPING BY MONDAY. MODELS ARE DIFFERENT WITH THE TIMING AND INTENSITY OF THE NEXT APPROACHING TROF WITH THE OPERATIONAL ECMWF SHOWING A CLOSED 500MB LOW AND THE OPERATIONAL GFS BEING FASTER THAN MOST OF THE OTHER GUIDANCE. HPC GUIDANCE IS A COMPROMISE BETWEEN THE TWO AND HAVE WEIGHTED HEAVILY TOWARD HPC GRIDS FOR THE EXTENDED. THIS PUTS THE BEST PROBABILITY ON RAIN ON MONDAY NIGHT AND TUESDAY. WILL KEEP WEDNESDAY BEHIND THE FRONT DRY. && .AVIATION /23Z WEDNESDAY THROUGH MONDAY/... A LINE OF CONVECTION FORMED DURING THE MORNING AND IS ALONG A LINE FROM LWB-ROA-GSO AT 18Z/1P WED. THIS LINE WILL MOVE TO THE NORTHEAST THROUGH EARLY THIS AFTERNOON AND BE IN THE VICINITY OF LYH/DAN BETWEEN 19Z-21Z/3P-5P WED. ALONG THIS LINE A FEW CELLS MAY BECOME SEVERE WITH GUSTY WINDS UP TO 40KTS. TONIGHT INTO THURSDAY THE SURFACE COLD FRONT WILL CROSS THE AREA WITH A SQUALL LINE OF STRONG TO SEVERE THUNDERSTORMS. LOW LEVEL JET IS PROGGED TO INCREASE TO 50 TO 60 KTS AT 850 MB JUST IN ADVANCE OF THE FRONT. TIMING OF JUST HOW FAST THE LINE OF CONVECTION WILL MOVE THROUGH THE REGION WITH A CONSENSUS OF JUST AFTER MIDNIGHT KBLF/KLWB TO THE EARLY MORNING HOURS KBCB/KROA TO AROUND DAYBREAK OR SLIGHTLY LATER OUT EAST. THEREFORE INCLUDED A PREVAILING TSRA MENTION AT ALL BUT THE EASTERN SITES WHERE THE STORMS MAY SLOW ENOUGH TO KEEP THEM JUST TO THE WEST THRU THE END OF THE TAF PERIOD. HOWEVER INCLUDING A VCSH/CB MENTION FOR KLYH/KDAN FOR LATE TONIGHT IN CASE TIMING IS A BIT FASTER. THE LINE OF SHRA/TSRA MAY NOT EXIT THE EAST UNTIL MID MORNING THU FOLLOWED BY HIGH PRESSURE ACROSS THE AREA THURSDAY AFTERNOON INTO FRIDAY. HOWEVER WITH THE PARENT UPPER TROUGH STILL OVERHEAD...LOOKING AT VFR CONDITIONS WITH ISOLATED TO SCATTERED STEEP LAPSE RATE SHOWERS. HIGH PRESSURE AND HIGHER HEIGHTS SHOULD FINALLY ENSURE OVERALL VFR CONDITIONS FOR THE WEEKEND. && .RNK WATCHES/WARNINGS/ADVISORIES... VA...WIND ADVISORY UNTIL MIDNIGHT EDT TONIGHT FOR VAZ007-009-010. NC...NONE. WV...WIND ADVISORY UNTIL MIDNIGHT EDT TONIGHT FOR WVZ042. && SYNOPSIS...JH NEAR TERM...DS/RCS SHORT TERM...AMS LONG TERM...AMS AVIATION...RCS
Hazardous weather outlook, Apr 27, 3:37 PM EDT, 4 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BLACKSBURG VA 337 PM EDT WED APR 27 2011 NCZ003-004-019-020-VAZ032>035-043-281945- SURRY-STOKES-WILKES-YADKIN-PATRICK-FRANKLIN-BEDFORD-AMHERST-HENRY- 337 PM EDT WED APR 27 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA AND WEST CENTRAL VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVERNIGHT. THESE STORMS WILL HAVE THE POTENTIAL TO PRODUCE DAMAGING WINDS AND LARGE HAIL...ALONG WITH ISOLATED TORNADOES. HEAVY RAINS ARE EXPECTED WITH THESE STORMS WHICH MAY RESULT IN FLOODING OF LOW LYING AND POOR DRAINAGE AREAS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED. NCZ001-002-018-VAZ011>018-022-WVZ043>045-281945- ASHE-ALLEGHANY NC-WATAUGA-GILES-WYTHE-PULASKI-MONTGOMERY-GRAYSON- CARROLL-FLOYD-CRAIG-ROANOKE-SUMMERS-MONROE-GREENBRIER- 337 PM EDT WED APR 27 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST NORTH CAROLINA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVERNIGHT. THESE STORMS WILL HAVE THE POTENTIAL TO PRODUCE DAMAGING WINDS AND LARGE HAIL...ALONG WITH ISOLATED TORNADOES. HEAVY RAINS ARE EXPECTED WITH THESE STORMS WHICH MAY RESULT IN FLOODING OF LOW LYING AND POOR DRAINAGE AREAS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED. VAZ007-009-010-WVZ042-281945- TAZEWELL-SMYTH-BLAND-MERCER- 337 PM EDT WED APR 27 2011 ...WIND ADVISORY IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND ADVISORY. THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS OVERNIGHT. THESE STORMS WILL HAVE THE POTENTIAL TO PRODUCE DAMAGING WINDS AND LARGE HAIL...ALONG WITH ISOLATED TORNADOES. HEAVY RAINS ARE EXPECTED WITH THESE STORMS WHICH MAY RESULT IN FLOODING OF LOW LYING AND POOR DRAINAGE AREAS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED. NCZ005-006-VAZ044>047-058-059-281945- ROCKINGHAM-CASWELL-PITTSYLVANIA-CAMPBELL-APPOMATTOX-BUCKINGHAM- HALIFAX-CHARLOTTE- 337 PM EDT WED APR 27 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...CENTRAL VIRGINIA AND SOUTH CENTRAL VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVERNIGHT. THESE STORMS WILL HAVE THE POTENTIAL TO PRODUCE DAMAGING WINDS AND LARGE HAIL...ALONG WITH ISOLATED TORNADOES. HEAVY RAINS ARE EXPECTED WITH THESE STORMS WHICH MAY RESULT IN FLOODING OF LOW LYING AND POOR DRAINAGE AREAS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. A LINE OF STRONG TO SEVERE THUNDERSTORMS WILL BE EXITING THE AREA THURSDAY MORNING WITH POTENTIAL FOR DAMAGING WINDS AND HEAVY RAINFALL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED. VAZ019-020-023-024-281945- ALLEGHANY VA-BATH-BOTETOURT-ROCKBRIDGE- 337 PM EDT WED APR 27 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVERNIGHT. THESE STORMS WILL HAVE THE POTENTIAL TO PRODUCE DAMAGING WINDS AND LARGE HAIL...ALONG WITH ISOLATED TORNADOES. HEAVY RAINS ARE EXPECTED WITH THESE STORMS WHICH MAY RESULT IN FLOODING OF LOW LYING AND POOR DRAINAGE AREAS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED. RCS
In the hours before
Local storm report, Apr 27, 6:42 PM EDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
642 PM EDT WED APR 27 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0605 PM HAIL RIDGEWAY 36.58N 79.87W
04/27/2011 E1.00 INCH HENRY VA PUBLIC
&&
EVENT NUMBER RNK1100136
WERTLocal storm report, Apr 27, 6:45 PM EDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
645 PM EDT WED APR 27 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0605 PM HAIL CONCORD 37.35N 78.98W
04/27/2011 E1.25 INCH CAMPBELL VA PUBLIC
&&
EVENT NUMBER RNK1100137
WERTLocal storm report, Apr 27, 7:06 PM EDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
706 PM EDT WED APR 27 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0620 PM HAIL AXTON 36.67N 79.72W
04/27/2011 E1.75 INCH HENRY VA LAW ENFORCEMENT
&&
EVENT NUMBER RNK1100138
WERTLocal storm report, Apr 27, 7:34 PM EDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
734 PM EDT WED APR 27 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0713 PM HAIL 3 ESE SWANSONVILLE 36.72N 79.54W
04/27/2011 E1.00 INCH PITTSYLVANIA VA TRAINED SPOTTER
AT 541 WHITMELL SCHOOL ROAD
&&
EVENT NUMBER RNK1100139
WERTLocal storm report, Apr 27, 7:36 PM EDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
736 PM EDT WED APR 27 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0725 PM HAIL DRY FORK 36.75N 79.42W
04/27/2011 E2.00 INCH PITTSYLVANIA VA PUBLIC
&&
EVENT NUMBER RNK1100140
WERTLocal storm report, Apr 27, 7:37 PM EDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
737 PM EDT WED APR 27 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 PM HAIL CHATHAM 36.82N 79.40W
04/27/2011 E1.00 INCH PITTSYLVANIA VA PUBLIC
&&
EVENT NUMBER RNK1100141
WERTThe office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 27, 3:37 AM EDT | Wind Advisory | RNK | Bland, Smyth, Tazewell | 20 hr |
| Apr 27, 1:27 PM EDT | Severe Thunderstorm Warning | RNK | Henry, Patrick | 63 min |
| Apr 27, 2:07 PM EDT | Severe Thunderstorm Warning | RNK | Bedford, Franklin, Henry, Pittsylvania, City of Martinsville | 38 min |
| Apr 27, 2:30 PM EDT | Special Weather Statement | RNK | Amherst, City of Lynchburg | 45 min |
| Apr 27, 3:06 PM EDT | Special Weather Statement | RNK | Nelson | 24 min |
| Apr 27, 3:36 PM EDT | Special Weather Statement | RNK | Buckingham | 24 min |
| Apr 27, 4:49 PM EDT | Special Weather Statement | RNK | Pittsylvania | 41 min |
| Apr 27, 4:56 PM EDT | Severe Thunderstorm Warning | RNK | Bedford, Franklin, Henry, Pittsylvania | 49 min |
| Apr 27, 5:22 PM EDT | Severe Thunderstorm Warning | RNK | Henry, Patrick, City of Martinsville | 53 min |
| Apr 27, 5:24 PM EDT | Severe Thunderstorm Warning | RNK | Buckingham, Charlotte | 35 min |
| Apr 27, 5:30 PM EDT | Special Weather Statement | RNK | Charlotte, Halifax | 30 min |
| Apr 27, 5:39 PM EDT | Special Weather Statement | RNK | Appomattox, Campbell | 51 min |
| Apr 27, 5:41 PM EDT | Special Weather Statement | RNK | Pittsylvania | 34 min |
| Apr 27, 5:46 PM EDT | Severe Thunderstorm Warning | RNK | Charlotte, Halifax | 34 min |
| Apr 27, 5:53 PM EDT | Severe Thunderstorm Warning | RNK | Amherst, Appomattox, Campbell, City of Lynchburg | 37 min |
| Apr 27, 6:05 PM EDT | Severe Thunderstorm Warning | RNK | Henry | 40 min |
| Apr 27, 6:09 PM EDT | Tornado Warning | RNK | Henry, Pittsylvania, City of Martinsville | 36 min |
| Apr 27, 6:30 PM EDT | Severe Thunderstorm Warning | RNK | Appomattox, Buckingham | 60 min |
| Apr 27, 6:30 PM EDT | Tornado Warning | RNK | Henry, Pittsylvania | 30 min |
| Apr 27, 6:39 PM EDT | Tornado Warning | RNK | Pittsylvania | 51 min |
| Apr 27, 6:57 PM EDT | Severe Thunderstorm Warning | RNK | Buckingham | 29 min |
| Apr 27, 6:59 PM EDT | Tornado Warning | RNK | Henry, Pittsylvania | 46 min |
| Apr 27, 7:24 PM EDT | Tornado Warning | RNK | Campbell, Charlotte, Halifax, Pittsylvania | 51 min |
| Apr 27, 7:29 PM EDT | Severe Thunderstorm Warning | RNK | Halifax, Pittsylvania, City of Danville | 46 min |
| Apr 27, 7:35 PM EDT | Tornado Warning | RNK | Henry, Pittsylvania | 40 min |
Nearby
Severe Thunderstorm Warnings in Virginia, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.